Side Effects of Too Much Niacin

Save

Niacin is also called vitamin B3, and you may find it in foods such as meats, fish, milk and green vegetables as well as dietary supplements and multivitamins. Although you are unlikely to get too much niacin from eating it in foods, you may have an overdose if you take supplements or vitamins in addition to eating a balanced diet, and the recommended daily maximum is 35 milligrams. According to the National Library of Medicine and the Mayo Clinic, side effects of too much niacin include skin changes and liver damage.

Flushing

The most common side effect you may experience from taking too much niacin is flushing, especially on your face and neck.

Warmth

Too much niacin may cause your entire body to feel uncomfortably warm, and your skin may feel warm to the touch as if you have a fever.

Dryness

Taking too much niacin over an extended period of time may cause dryness and flaking of your skin, and can be made worse if you have existing skin conditions such as eczema.

Upset Stomach

Niacin in amounts greater than the maximum recommended daily allowance may cause you to lose your appetite and experience nausea, indigestion and vomiting.

Muscle Damage

Damage to the cells of your muscles may occur from taking too much niacin for a long duration of time, and can result in symptoms ranging from weakness to severe fatigue.

Liver Damage

An excess of niacin in your body over a long period of time can be toxic to your liver and result in liver damage; severe cases may cause liver failure.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!